EconPapers    
Economics at your fingertips  
 

Hedonic coalition formation games with variable populations: core characterizations and (im)possibilities

Mehmet Karakaya and Bettina Klaus ()

International Journal of Game Theory, 2017, vol. 46, issue 2, 435-455

Abstract: Abstract We consider hedonic coalition formation games with variable sets of agents and extend the properties competition sensitivity and resource sensitivity (introduced by Klaus, Games Econ Behav 72:172–186, 2011, for roommate markets) to hedonic coalition formation games. Then, we show that on the domain of solvable hedonic coalition formation games, the Core is characterized by coalitional unanimity and Maskin monotonicity (see also Takamiya, Maskin monotonic coalition formation rules respecting group rights. Niigata University, Mimeo, 2010, Theorem 1). Next, we characterize the Core for solvable hedonic coalition formation games by unanimity, Maskin monotonicity, and either competition sensitivity or resource sensitivity (Corollary 2). Finally, and in contrast to roommate markets, we show that on the domain of solvable hedonic coalition formation games, there exists a solution not equal to the Core that satisfies coalitional unanimity, consistency, competition sensitivity, and resource sensitivity (Example 2).

Keywords: Coalitional unanimity; Competition sensitivity; Consistency; Core; Hedonic coalition formation; Maskin monotonicity; Resource sensitivity (search for similar items in EconPapers)
JEL-codes: C78 D63 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00182-016-0533-y Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
Working Paper: Hedonic Coalition Formation Games with Variable Populations: Core Characterizations and (Im)Possibilities (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:46:y:2017:i:2:d:10.1007_s00182-016-0533-y

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-12-04
Handle: RePEc:spr:jogath:v:46:y:2017:i:2:d:10.1007_s00182-016-0533-y